Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 300, NWS Kansas City, MO

August 20, 2010Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 20, 2010, 10:05 PM CDT for Carroll County, Missouri. It took effect at Aug 21, 2010, 7:28 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2010, 10:05 PM CDT (03:05 UTC)
In effect from
Aug 21, 2010, 7:28 AM CDT
Expired
Aug 22, 2010, 3:31 PM CDT
In force
32 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 17.03 ft at Aug 22, 2010, 3:00 AM CDT.

actionminormoderate510152008/2108/2208/23
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:25 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 20, 6:25 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT FRI AUG 20 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/412 PM CDT FRI AUG 20 2010/
INITIAL ROUND OF STORMS HAVE BEEN OCCURRING IN ADVANCE OF THE
SURFACE FRONT AND UPPER SHORT WAVE LOCATED IN KANSAS. THIS INITIAL
CONVECTION MAY HELP STABILIZE THE ATMOSPHERE SOME AHEAD OF THE
FONT...BUT PROBLEM MAY BE THAT OUTFLOW FROM AFTERNOON STORMS MAY
LEAVE A BOUNDARY ACROSS NORTHERN MISSOURI THAT MAY FOCUS STORMS ON
AN EAST WEST BOUNDARY THIS EVENING THAT MAY CAUSE CONCERN FOR
FLOODING ISSUES. NOT PLANNING A FLASH FLOOD WATCH AT THIS POINT...AS
FLOODING PROBLEM MAY BE MORE LOCALIZED THAN WIDESPREAD AS GUIDANCE
IS SHOWING MOST AREAS NEED 2 TO 3 INCHES OF RAINFALL WOULD BE
NEEDED. BUT WILL NEED TO MONITOR CONDITIONS ACROSS NORTHERN MISSOURI
THIS EVENING.

ONCE THE SHORT WAVE MOVES PAST OVERNIGHT...THREAT OF RAIN WILL BE
ENDING AND SURFACE HIGH BUILDS IN WITH SLIGHTLY DRIER AIR. WILL NEED
TO WATCH FOR POTENTIAL OF FOG OVERNIGHT AS SKIES CLEAR...SO THIS MAY
HAVE TO ADDED ON LATER UPDATES. NOT LOOKING FOR ANY SIGNIFICANT COOL
DOWN AS SOURCE AREA FOR THIS AIR MASS WILL BE FROM THE PLAINS. UPPER
RIDGING WILL BE BUILDING BACK IN FOR THE WEEKEND...WITH THE SURFACE
RIDGE AXIS MOVING EAST OF THE FORECAST AREA BY SUNDAY LEADING TO
WARMER CONDITIONS FOR SUNDAY AFTERNOON INTO MONDAY.

FOR MONDAY NIGHT INTO TUESDAY...ANOTHER WEST COAST SHORT WAVE TROUGH
WILL BE MOVING INTO THE NORTHERN PLAINS HELPING TO SQUEEZE UPPER
RIDGING TO THE EAST ACROSS THE GREAT LAKES. THIS TROUGH WILL BE
TRACKING FAIRLY FAR NORTH OF THE CWFA AND ALL MODELS ARE IN PRETTY
CLOSE AGREEMENT THAT THE ASSOCIATED SURFACE FRONT THAT SHOULD BE
ARRIVING BY TUESDAY SHOULD STRUGGLE TO PRODUCE PRECIPITATION IN THE
REGION. THIS WILL BE DUE TO LACK OF BETTER LOW LEVEL MOISTURE FEED
INTO THE FORECAST AREA AS BETTER MOISTURE RETURN WILL BE FOCUSED
FURTHER WEST ACROSS KANSAS. SO SLIGHT CHANCE POPS CURRENTLY GOING IN
FORECAST GRIDS STILL LOOK REASONABLE. MAY HAVE TO RAISE A FEW
LOCATIONS ALONG THE KANSAS MISSOURI BORDER TO CHANCE CATEGORY AS
EVENT BECOMES A LITTLE BETTER DEFINED.

AFTER THE FRONT AND UPPER WAVE MOVES PAST TUESDAY NIGHT...A BROADER
UPPER RIDGE IS EXPECTED TO DEVELOP OVER THE WESTERN HALF OF THE
COUNTRY THROUGH THURSDAY. THE NEXT SHORT WAVE FROM THE NORTHWEST
WILL LIKELY RIDE EVEN FURTHER NORTH OVER THIS RIDGE AS WE HEAD
TOWARD THE WEEKEND...SO IT LOOKS LIKE AN EXTENDED PERIOD OF DRY
WEATHER.

PC

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
UNTIL A FRONT AND UPPER LEVEL SHORT WAVE CAN MOVE THROUGH. SOME
STORMS MAY STILL PRODUCE GUSTY WINDS AND HEAVY...VISIBILITY
REDUCING...RAINFALL. WILL HAVE TO WATCH FOR FOG POTENTIAL OVERNIGHT.
HAVE INTRODUCED MVFR FOG AT THE KANSAS CITY TAF SITES AND HAVE GONE
DENSE FOG AT THE KSTJ SITE AS WINDS SHOULD BE LIGHTEST THERE WITH
VERY WET GROUND AND CLEAR SKIES MOVING IN AFTER MIDNIGHT. MAY HAVE
TO GO WITH DENSER FOG AT THE KANSAS CITY SITES AS WILL...BUT WANT TO
WATCH THE PRECIPITATION AND SKY TRENDS AND SEE EVENING MODEL UPDATES
BEFORE GOING WITH AN LIFR CATEGORY OF FOG.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 20, 12:46 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 PM CDT FRI AUG 20 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1246 PM CDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON THROUGH
LATE THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS THROUGH WEST
CENTRAL MISSOURI AND INTO NORTHEAST AND CENTRAL MISSOURI.

ONGOING THUNDERSTORM ACTIVITY IN NORTHEAST KANSAS IS EXPECTED TO GAIN
STRENGTH THIS AFTERNOON AS IT MOVES INTO A MORE UNSTABLE AIRMASS
ACROSS PORTIONS OF NORTHWESTERN AND NORTHERN MISSOURI. ADDITIONAL
THUNDERSTORMS MAY DEVELOP ON THE SOUTHERN END OF THIS LINE AS IT
TRACKS TO THE EAST. THE PRIMARY HAZARDS WITH ANY OF THESE STORMS
WILL BE FROM DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THE THUNDERSTORMS MAY THEN GRADUALLY ORGANIZE INTO A LARGER SQUALL
LINE OR COMPLEX DURING THE EVENING HOURS...WITH DAMAGING WINDS AND
HEAVY RAINFALL POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF
MISSOURI. THUNDERSTORMS MAY TEMPORARILY STALL OVER SOME LOCATIONS OF
CENTRAL AND NORTHEAST MISSOURI THIS EVENING...WITH THE POTENTIAL FOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.

CDB

In the hours before

Local storm report, Aug 20, 8:08 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
08/20/2010                   RANDOLPH           MO   BROADCAST MEDIA

            CAR STALLED DUE TO HIGH WATER OVER ROAD ON ROUTE M IN
            MOBERLY.

&&

GAMIS
Special weather statement, Aug 20, 8:18 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT FRI AUG 20 2010

MOZ030-037-038-210145-
JACKSON MO-LAFAYETTE MO-RAY MO-
818 PM CDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAY...WESTERN
LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES UNTIL 845 PM CDT...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEVASY...OR NEAR GRAIN VALLEY...MOVING EAST
AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ODESSA...LEXINGTON...HIGGINSVILLE...WELLINGTON...HENRIETTA...
  MAYVIEW...HARDIN...NAPOLEON...LAKE LAFAYETTE...FLEMING AND CAMDEN.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3892 9415 3915 9424 3931 9379 3924 9377
      3921 9377 3920 9375 3894 9368 3893 9374
      3893 9384 3892 9384 3891 9388
TIME...MOT...LOC 0118Z 253DEG 43KT 3909 9409

BOOKBINDER!
Special weather statement, Aug 20, 8:56 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT FRI AUG 20 2010

MOZ031-038-039-044-045-210230-
CARROLL MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-SALINE MO-
856 PM CDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SALINE AND NORTHERN PETTIS
COUNTIES IN CENTRAL MISSOURI...AND SOUTHERN CARROLL COUNTY IN NORTH
CENTRAL MISSOURI...AND EASTERN LAFAYETTE AND NORTHEASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 930 PM CDT...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORBORNE TO
BLACKBURN TO 5 MILES NORTHWEST OF KNOB NOSTER...AND MOVING EAST AT 55
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SWEET SPRINGS...MARSHALL...SLATER...LA MONTE...HOUSTONIA...MALTA
  BEND...MOUNT LEONARD...GRAND PASS...WAKENDA...HUGHESVILLE AND
  MIAMI.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3899 9303 3897 9305 3874 9307 3876 9376
      3908 9360 3936 9376 3934 9308 3906 9302
TIME...MOT...LOC 0157Z 274DEG 49KT 3930 9356 3907 9341
          3882 9353

BOOKBINDER
Special weather statement, Aug 20, 9:01 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT FRI AUG 20 2010

KSZ057-105-210230-
JOHNSON KS-MIAMI KS-
901 PM CDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI AND SOUTHERN
JOHNSON COUNTIES IN EAST CENTRAL KANSAS UNTIL 930 PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDNER...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPRING HILL...CHILES...BUCYRUS...STANLEY AND STILLWELL.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3887 9497 3890 9461 3871 9461 3867 9462
      3869 9496
TIME...MOT...LOC 0201Z 269DEG 25KT 3878 9485

BOOKBINDER
Special weather statement, Aug 20, 9:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT FRI AUG 20 2010

MOZ032-039-040-045-046-210315-
CHARITON MO-COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
926 PM CDT FRI AUG 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHARITON...EASTERN
SALINE...HOWARD...COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL 1015
PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLATER TO 11 MILES
NORTHWEST OF PILOT GROVE TO 9 MILES NORTH OF SMITHTON...AND MOVING
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GLASGOW...BOONVILLE...FAYETTE...PILOT GROVE...NEW FRANKLIN...
  BUNCETON...ARMSTRONG...ARROW ROCK...CLIFTON CITY...LAMINE...
  FRANKLIN...PRAIRIE HOME AND WOOLDRIDGE.

LAT...LON 3901 9256 3897 9256 3892 9250 3891 9250
      3868 9262 3868 9282 3873 9322 3902 9308
      3939 9307 3926 9248 3919 9246
TIME...MOT...LOC 0226Z 279DEG 42KT 3924 9299 3900 9296
          3880 9305

BOOKBINDER
Local storm report, Aug 20, 9:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT FRI AUG 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     5 SW OLATHE             38.84N 94.88W
08/20/2010  M52.00 MPH       JOHNSON            KS   ASOS

            MEASURED AT KIXD OLATHE NEW CENTURY AIRPORT.

0915 PM     TSTM WND GST     3 SE OLATHE             38.86N 94.78W
08/20/2010  M56.00 MPH       JOHNSON            KS   ASOS

            MEASURED AT KOJC OLATHE EXECUTIVE AIRPORT.

&&

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:15 PM CDTSpecial Weather StatementEAXHoward, Randolph45 min
Aug 20, 7:47 PM CDTSpecial Weather StatementEAXJackson43 min
Aug 20, 8:18 PM CDTSpecial Weather StatementEAXLafayette27 min
Aug 20, 8:56 PM CDTSpecial Weather StatementEAXSaline34 min
Aug 20, 9:21 PM CDTAreal Flood AdvisoryEAXSaline4 hr
Aug 20, 9:23 PM CDTSevere Thunderstorm WarningEAXCass, Jackson15 min
Aug 20, 9:26 PM CDTSpecial Weather StatementEAXCooper, Howard49 min
Aug 20, 10:05 PM CDTRiver Flood WarningEAXRay12 hr
Aug 20, 10:05 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline68 hr
Aug 20, 11:37 PM CDTFlash Flood WarningEAXCarroll, Clay, Jackson, Lafayette, Ray5 hr
Aug 21, 12:24 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Johnson, Lafayette, Pettis, Saline6 hr
Aug 21, 12:51 AM CDTAreal Flood WarningEAXRandolph11 hr
Aug 21, 12:58 AM CDTRiver Flood WarningEAXCooper28 hr
Aug 21, 5:54 AM CDTRiver Flood WarningEAXCooper, Saline63 hr
Aug 21, 3:34 PM CDTRiver Flood WarningEAXChariton, Howard, Saline19 hr
Aug 21, 3:34 PM CDTRiver Flood WarningEAXCooper, Howard30 hr
Aug 20, 7:22 PM CDTSpecial Weather StatementEAXWyandotte23 min
Aug 20, 7:27 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte18 min
Aug 20, 9:01 PM CDTSpecial Weather StatementEAXJohnson29 min
Aug 20, 9:05 PM CDTAreal Flood AdvisoryEAXJohnson4 hr
Aug 20, 10:00 PM CDTFlash Flood WarningEAXJohnson5 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.